Alert archive / Georgia / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 24, 2006, 8:04 PM EDT for Emanuel County, Treutlen County, Georgia. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 8:04 PM EDT (00:04 UTC)
- Expired
- Aug 24, 2006, 10:00 PM EDT
- In force
- 116 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Emanuel County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KFFC 250008 FFWFFC GAC107-283-250200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 804 PM EDT THU AUG 24 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EMANUEL COUNTY IN EAST CENTRAL GEORGIA TREUTLEN COUNTY IN EAST CENTRAL GEORGIA * UNTIL 1000 PM EDT * AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OCCURRING WITH THUNDERSTORMS FROM NEAR NORRISTOWN TO SOPERTON. THESE THUNDERSTORMS WERE DRIFTING TO THE SOUTHWEST. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOPERTON...ADRIAN...COVENA AND NORRISTOWN EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS...STREAMS AND SOME ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3257 8237 3264 8250 3237 8272 3236 8243 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 6:15 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 24, 6:15 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT THU AUG 24 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) CURRENT SATELLITE IMAGES CONTINUE TO SHOW LARGE MOISTURE PLUME ASSOCIATED WITH SURFACE FRONTAL BOUNDARY OVER MOST OF GEORGIA THIS AFTERNOON. ABUNDANT TROPICAL MOISTURE WITH PWS IN THE 2 TO 2.5 INCH RANGE COMBINED WITH THE FRONT AND DIURNAL HEATING HAVE CAUSED SLOW MOVING SCATTERED SHRA/TSRA WITH PERIODS OF HEAVY RAIN ALONG AND NORTH OF THE FRONT INTO THE ATL-AHN AREA. THIS CONVECTION WILL GRADUALLY DIMINISH BY SUNSET. THE SYNOPTIC PATTERN WILL CHANGE LITTLE THROUGH SATURDAY AS THE FRONTAL BOUNDARY GRADUALLY DISSIPATES. PRIMARILY AFTERNOON AND EARLY EVENING SHRA/TSRA WILL CONTINUE INTO SATURDAY. MAX TEMPS WILL REMAIN A FEW DEGREES ABOVE NORMAL. .LONG TERM...(SUNDAY THROUGH THURSDAY) A SURFACE RIDGE WILL BUILD DOWN THE EAST COAST BRINGING A DRIER AIRMASS INTO NORTH AND CENTRAL GA SUNDAY. AT THE SAME TIME AN UPPER LEVEL RIDGE BUILDS ACROSS THE REGION FROM THE WEST AND PARKS ITS SELF OVER THE SOUTHEASTERN U.S. THROUGH THE MIDDLE OF NEXT WEEK. THIS UPPER LEVEL RIDGE WILL GRADUALLY SHIFT SOUTH WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVING FROM WEST TO EAST OVER GEORGIA. THIS PATTERN COMBINED WITH DIURNAL HEATING WILL KEEP A CHANCE OF SHRA/TSRA ACROSS THE STATE THROUGH THURSDAY. TEMPS WILL REMAIN SEASONABLY WARM. && .AVIATION... LEADING EDGE OF WEDGE-TYPE FRONT SEEN ON SATELLITE FROM NEAR AHN TO NEAR VDI MOVING WEST. SCATTERED SHOWERS ARE DEVELOPING IN THE VICINITY OF THE FRONT ACROSS NORTH GEORGIA AND WILL HAVE TO INCLUDE EITHER TEMPO SHRA OR VCSH IN THE ATL AND AHN TAFS. THE CONVECTION IS A BIT MORE VIGOROUS ACROSS CENTRAL GA AHEAD OF THE FRONT AND WILL NEED TO INCLUDE TEMPO TSRA IN MCN. AFTER SUNSET THE CONVECTION SHOULD DIMINISH WITH A FEW SHOWERS LINGERING...HOWEVER WILL LEAVE TAFS DRY AFTER 5 OR 6Z. LATEST GFS AND RUC INDICATE THE FRONT ACROSS NORTHWEST GA INTO NORTHERN AL STALLS WHERE IT IS AT THEREFORE KEEPING HIGH LOW LEVEL MOISTURE OVER THE TAF SITES. RUC AND GFS BRING BOUNDARY LAYER MOISTURE TO HIGHER THAN 95 PERCENT BY 12Z FRI. FEEL LARGE AREA OF STRATUS WILL DEVELOP AFTER 06Z AND WILL ALSO GO WITH 1 TO 3 SM BR MOST AREAS. FOG AND STRATUS WILL LIFT FRIDAY MORNING WITH SCATTERED THUNDERSTORMS DEVELOPING AGAIN ACROSS THE REGION. WILL GO WITH VCTS ALL TAFS AFTER 18Z FRI. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 70 87 71 89 / 20 20 20 30 ATHENS 69 87 67 90 / 20 20 10 20 GAINESVILLE 69 86 68 88 / 20 20 10 20 ROME 69 91 70 93 / 20 10 10 30 COLUMBUS 73 91 72 90 / 20 30 20 30 MACON 72 91 71 92 / 30 30 20 30 PEACHTREE CITY 68 87 70 89 / 20 20 20 30 CARTERSVILLE 67 89 67 89 / 20 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Aug 24, 6:05 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EDT THU AUG 24 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 AM EDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA. .SYNOPSIS... A WEAK SURFACE BOUNDARY ACROSS NORTHCENTRAL GEORGIA WILL MEANDER ACROSS THIS AREA THROUGH TONIGHT. THIS BOUNDARY WILL AID IN THE DEVELOP OF THUNDERSTORMS ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. .DISCUSSION... THE COMBINATION OF A SURFACE FRONT...AFTERNOON HEATING AND OUTFLOW BOUNDARIES SET DOWN BY WEDNESDAYS THUNDERSTORMS WILL PROVIDE ENOUGH LIFT FOR SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WITH LIFTED INDICES IN THE ZERO TO -3 RANGE AND CAPES FROM 1000 TO 1500...A FEW OF THE STORMS MAY BE STRONG...BUT SHOULD REMAIN BELOW SEVERE LIMITS. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG AND SOUTH OF A LAGRANGE TO WARRENTON LINE. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 2 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY CENTRAL GEORGIA FRIDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 24, 4:17 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 417 PM EDT THU AUG 24 2006 GAZ097-242115- 417 PM EDT THU AUG 24 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND FREQUENT LIGHTNING IN LAURENS COUNTY UNTIL 515 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MONTROSE. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF CADWELL. THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS PORTIONS OF LAURENS COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MONTROSE...DUDLEY...DEXTER...CADWELL...RENTZ...DUBLIN AND LOWERY. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS PORTIONS OF LAURENS COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 24, 4:22 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 PM EDT THU AUG 24 2006 GAZ067-242100- 422 PM EDT THU AUG 24 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN MERIWETHER COUNTY UNTIL 500 PM EDT... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOOSTER...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PORTIONS OF MERIWETHER COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WOOSTER...ALVATON...GAY AND WOODBURY. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS PORTIONS OF MERIWETHER COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Aug 24, 5:09 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD MACON 32.84N 83.66W
08/24/2006 BIBB GA EMERGENCY MNGR
NUMEROUS REPORTS OF STREET FLOODING THROUGHOUT THE CITY
OF MACON BETWEEN 345 PM AND 415 PM EDT.
0414 PM TSTM WND DMG MACON 32.84N 83.66W
08/24/2006 BIBB GA COUNTY OFFICIAL
ONE TREE BLOWN DOWN.
0330 PM LIGHTNING MACON 32.84N 83.66W
08/24/2006 BIBB GA EMERGENCY MNGR
NUMEROUS REPORTS OF POWER OUTAGES DUE TO LIGHTNING
STRIKES.
&&
KDFSpecial weather statement, Aug 24, 5:37 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 537 PM EDT THU AUG 24 2006 GAZ061-062-242230- 537 PM EDT THU AUG 24 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN HANCOCK AND WARREN COUNTIES UNTIL 630 PM EDT... AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM JUST NORTH OF WARRENTON TO NEAR SPARTA...MOVING SOUTH AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE SLOWLY ACROSS HANCOCK AND WARREN COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SPARTA...POWELTON...NORWOOD...CULVERTON... CADLEY...MAYFIELD...WARRENTON...NORRIS AND JEWELL. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS HANCOCK AND WARREN COUNTIES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 24, 6:24 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 624 PM EDT THU AUG 24 2006 GAZ074-242330- 624 PM EDT THU AUG 24 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTNING IN WASHINGTON COUNTY UNTIL 730 PM EDT... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DAVISBORO TO JUST NORTH OF DEEPSTEP...MOVING SOUTH AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS WASHINGTON COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WARTHEN...DAVISBORO...DEEPSTEP...SANDERSVILLE...TENNILLE... RIDDLEVILLE AND OCONEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WASHINGTON COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 24, 7:20 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 720 PM EDT THU AUG 24 2006 GAZ085-086-098-250030- 720 PM EDT THU AUG 24 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTNING IN TREUTLEN...JOHNSON AND EMANUEL COUNTIES UNTIL 830 PM EDT... AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM COVENA TO 6 MILES EAST OF WRIGHTSVILLE...MOVING SOUTHWEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE BETWEEN 1 AND 3 INCHES OF RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS TREUTLEN...JOHNSON AND EMANUEL COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WRIGHTSVILLE...SWAINSBORO...KITE...DONAVAN...COVENA... STILLMORE...MEEKS...SOPERTON AND ADRIAN. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS TREUTLEN...JOHNSON AND EMANUEL COUNTIES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. HEAVY RAIN FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS...STREAMS...HIGHWAYS AND STREETS. MOTORISTS SHOULD SLOW DOWN TO AVOID HYDROPLANING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.
Nearby
Flash Flood Warnings in Georgia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.